Hi everyone has anyone experienced at some point of the time you have been diagnosed with Parkinsons or caring for someone who has Parkinsons that you or they feel like your head is in a mincer and for a few days after you are very confused and and not feeling well . My husband has these episodes every few weeks and says he feels as though his brain is dying . I am wondering if its when the dopamine cells die off that this happens. Anyone able to enlighten me on this. He takes Stalevo which he has done since 2011 so I can’t se it being the medication.
My husband has short episodes of confusion that tend to come out of the blue but are infrequent. More generally his cognitive state varies and his consultant told us the issues he has are typical in people with PD. He is not on any medication yet.
Glad to see you’ve already received some advice. It is not uncommon for people with Parkinson’s (particularly with advanced Parkinson’s) to experience periods of confusion. Some of the medication used to manage Parkinson’s has a full range of possible side effects including confusion which could be the reason behind your husband’s confusion.
If this is the case, you’ll probably need to consult with his GP or Parkinson’s nurse so they can review his medication. You can, of course, speak to one of our advisers via our helpline for more information and support on this. Do give us a call on 0808 800 0303 when you can.
Visionvalue For me the worst when my head is not clear. Is effected by lack of sleep. I have had cognitive testing before medicine was given for rem sleep disorder where I have done quit poorly. Once my sleep time has increased cognitive function was much improved. So look at the whole picture before you get a hold of a Doctor. Just another thing to consider. Tom